Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 182, NWS Bismarck, ND

August 18, 2013Kidder County, Stutsman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 18, 2013, 10:45 PM CDT for Kidder County, Stutsman County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2013, 10:45 PM CDT (03:45 UTC)
Expired
Aug 18, 2013, 11:45 PM CDT
In force
60 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kidder County, ND, Stutsman County, ND

The radar

The Bismarck radar (KBIS), 125 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2013-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2013-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
364 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
2281 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

318 
WUUS53 KBIS 190345
SVRBIS
NDC043-093-190445-
/O.NEW.KBIS.SV.W.0182.130819T0345Z-130819T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1045 PM CDT SUN AUG 18 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  SOUTHERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 1145 PM CDT

* AT 1040 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CRYSTAL
  SPRINGS....OR 39 MILES WEST OF JAMESTOWN...AND MOVING EAST AT 25
  MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CRYSTAL SPRINGS...MEDINA...CLEVELAND...WINDSOR AND ELDRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4696 9875 4664 9883 4679 9965 4699 9962
TIME...MOT...LOC 0345Z 279DEG 24KT 4687 9949

HAIL...1.00IN
WIND...60MPH

$$

VINING
2 follow-up statements
059 
WWUS53 KBIS 190402
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1102 PM CDT SUN AUG 18 2013

NDC043-190411-
/O.CAN.KBIS.SV.W.0182.000000T0000Z-130819T0445Z/
KIDDER ND-
1102 PM CDT SUN AUG 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KIDDER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA AND IS NOW IN STUTSMAN COUNTY.

LAT...LON 4664 9883 4675 9945 4697 9945 4698 9944
      4696 9875
TIME...MOT...LOC 0401Z 279DEG 24KT 4683 9936

$$

NDC093-190445-
/O.CON.KBIS.SV.W.0182.000000T0000Z-130819T0445Z/
STUTSMAN ND-
1102 PM CDT SUN AUG 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
STUTSMAN COUNTY UNTIL 1145 PM CDT...

AT 1057 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CRYSTAL
SPRINGS...OR 33 MILES WEST OF JAMESTOWN...MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MEDINA...CLEVELAND...WINDSOR AND ELDRIDGE. THIS STORM WILL AFFECT 
AREAS ALONG AND JUST SOUTH OF INTERSTATE 94 IN SOUTHWESTERN AND 
SOUTH CENTRAL STUTSMAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4664 9883 4675 9945 4697 9945 4698 9944
      4696 9875
TIME...MOT...LOC 0401Z 279DEG 24KT 4683 9936

HAIL...1.00IN
WIND...60MPH

$$

VINING
749 
WWUS53 KBIS 190426
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1126 PM CDT SUN AUG 18 2013

NDC093-190434-
/O.CAN.KBIS.SV.W.0182.000000T0000Z-130819T0445Z/
STUTSMAN ND-
1126 PM CDT SUN AUG 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STUTSMAN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. THE 
STORM WAS NEAR CLEVELAND AND WAS MOVING EAST AT 30 MPH...AND WILL 
AFFECT WINDSOR AND EDLRIDGE AND A FEW MILES NORTH AND SOUTH OF 
INTERSTATE 94 IN STUTSMAN COUNTY THROUGH 1230 AM CDT.

LAT...LON 4664 9883 4675 9945 4697 9945 4698 9944
      4696 9875
TIME...MOT...LOC 0424Z 273DEG 26KT 4685 9910

$$

VINING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 9:22 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 18, 9:22 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
922 PM CDT SUN AUG 18 2013

.UPDATE...
ISSUED AT 921 PM CDT SUN AUG 18 2013

THE LINE OF SHOWERS AND THUNDERSTORMS THAT EXTENDED FROM NEAR DEVILS
LAKE TO THE BISMARCK/MANDAN AREA WAS ASSOCIATED WITH AN UPPER LEVEL
SHORTWAVE THAT IS PROGGED TO CONTINUE MOVING EASTWARD TOWARDS THE
JAMES RIVER VALLEY LATER THIS EVENING. THE STORMS HAVE NOT SHOWN
SEVERE CHARACTERISTICS...AND THERE HAS BEEN ONLY ONE PERSISTENT
FAIRLY STRONG STORM THAT MOVED FROM NORTH OF DICKINSON THROUGH THE
NEW SALEM AREA AND ALONG INTERSTATE 94 IN MORTON COUNTY. SHOULD THIS
STORM HOLD TOGETHER IT SHOULD MOVE THROUGH THE MANDAN AND BISMARCK
AREAS TO LINCOLN AND MOFFIT...WITH BRIEF HEAVY RAIN AND GUSTY WINDS
TO 40 MPH...AND A CHANCE OF SOME SMALL HAIL. ANOTHER STORM EAST OF
BISMARCK WAS SHOWING SIMILAR CHARACTERISTICS AS OF 920 PM CDT. OTHERWISE
THE LINE OF SHOWERS AND THUNDERSTORMS FROM NORTHEAST TO SOUTHWEST
HAVE BEEN RELATIVELY WEAK.

FARTHER EAST...A SURFACE TROUGH EXTENDED FROM NEAR GRAND FORKS TO
NEAR CARRINGTON TO BETWEEN MOBRIDGE AND ABERDEEN IN SOUTH DAKOTA.
WHEN THE UPPER LEVEL SHORTWAVE BECOMES COINCIDENT WITH THE SURFACE
TROUGH...IT MAY HELP FOCUS AND ENHANCE THE THUNDERSHOWERS OR KEEP
THEM SUSTAINED IN THE LATE EVENING AND VERY EARLY MORNING HOURS IN
THE JAMES RIVER VALLEY. STORMS THERE MAY BECOME STRONG AND POSSIBLY
SEVERE...BUT LATEST MESOANALYSIS SHOWS THAT MID-LEVEL LAPSE RATES
ARE DECREASING SOMEWHAT IN THE JAMES RIVER VALLEY. THUS SEVERE
WEATHER POSSIBILITY IS LOW.

UPDATE ISSUED AT 625 PM CDT SUN AUG 18 2013

AS MENTIONED IN EARLIER SHORT TERM DISCUSSION...MOST OF WESTERN AND
CENTRAL NORTH DAKOTA IS CAPPED BY A THERMAL RIDGE AT MID-LEVELS
AROUND H700...BUT AN UPPER LEVEL SHORTWAVE THAT HAS MOVED INTO
WESTERN NORTH DAKOTA MAY DISTURB THE CAP ENOUGH TO ALLOW CONVECTION
TO DEVELOP THROUGH THE CAP.

THERE ARE TWO LINES OF INSTABILITY THAT WILL BE A FOCUS FOR POSSIBLE
THUNDERSTORM DEVELOPMENT. ONE LINE FOR DEVELOPMENT IS ASSOCIATED
WITH UPPER LEVEL ENERGY THAT EXTENDED FROM THE BRANDON MANITOBA AREA
(WHERE A CLUSTER OF STORMS CONTINUES) TO NEAR MINOT TO NEAR
DICKINSON. THIS PAST HOUR A FEW THUNDERSTORMS DEVELOPED NORTHWEST OF
DICKINSON ALONG THIS LINE. ANOTHER LINE IS A SURFACE TROUGH OF LOW
PRESSURE THAT EXTENDED FROM NEAR PEMBINA IN THE NORTHEAST CORNER OF
NORTH DAKOTA TO NEAR JAMESTOWN TO NEAR LINTON IN NORTH DAKOTA AND
MOBRIDGE IN SOUTH DAKOTA.

BASICALLY HAVE KEPT THUNDERSTORM CHANCES IN THE FAR WEST THROUGH
EARLY EVENING...AND IN THE CENTRAL THROUGH MID-EVENING...AND SLIGHT
CHANCES IN THE FAR SOUTH CENTRAL AND SOUTHEAST UNTIL AN HOUR OR TWO
AFTER MIDNIGHT...UNTIL THE UPPER LEVEL SHORTWAVE IS FORECAST TO BE
EAST OF THE JAMESTOWN AREA.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 334 PM CDT SUN AUG 18 2013

THE MAIN FORECAST CHALLENGE FOR THE PERIOD WILL BE THE CHANCES
FOR SEVERE CONVECTION OVER SOUTH CENTRAL AND SOUTHEASTERN NORTH
DAKOTA LATER THIS AFTERNOON AND EVENING.

DEWPOINTS IN THE UPPER 60S COMBINED WITH SURFACE TEMPS IN THE
UPPER 80S HAVE GENERATED SURFACE-BASED CAPE VALUES AROUND 3000
J/KG OVER SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA THIS
AFTERNOON (PER LAPS ANALYSIS). FURTHERMORE...DEEP LAYER SHEAR
VALUES AROUND 30 KNOTS ARE FORECAST TO OVERSPREAD THE FORECAST
AREA AS AN UPPER WAVE IN MONTANA ENTERS WESTERN NORTH DAKOTA LATER
THIS AFTERNOON AND EVENING. HOWEVER...THE FLY IN THE OINTMENT IS
700MB TEMPS IN THE 10C-12C RANGE SOUTH OF HIGHWAY 2 KEEPING THE
BOUNDARY LAYER VERY CAPPED.

DECREASING CLOUD COVER IS EXPECTED ALONG AND SOUTH OF THE I-94
CORRIDOR BETWEEN 21Z-24Z ALLOWING FOR RAPID HEATING DURING THE
LATE AFTERNOON. THIS MAY PRODUCE ENOUGH DIABATIC FORCING TO
OVERCOME THE AFOREMENTIONED CAP AS THE UPPER WAVE APPROACHES. ANY
STORMS THAT DO DEVELOP...IF ANY DEVELOP IN THE FIRST
PLACE...SHOULD RAPIDLY BECOME SEVERE. STILL...CONFIDENCE IS LOW SO
WILL KEEP LOW POPS IN THE LATE AFTERNOON/EVENING FORECAST. WILL
ALSO CONTINUE TO HIGHLIGHT THE SEVERE POSSIBILITY IN THE HWO.

AFTER MIDNIGHT TONIGHT...PRECIP CHANCES WILL DIMINISH AS THE
BOUNDARY LAYER STABILIZES AND THE UPPER WAVE ADVECTS INTO EASTERN
NORTH DAKOTA. OVERNIGHT LOWS WILL BE UNSEASONABLY WARM WITH
READINGS IN THE LOW TO MID 60S.

DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES ARE EXPECTED MONDAY
AS UPPER LEVEL RIDGING BUILDS INTO THE REGION. HIGHS WILL
GENERALLY BE IN THE LOW TO MID 90S ACROSS WESTERN AND CENTRAL
NORTH DAKOTA.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 334 PM CDT SUN AUG 18 2013

THE MAIN FORECAST HIGHLIGHT FOR THE EXTENDED PERIOD WILL BE NEAR
RECORD TEMPERATURES TUESDAY.  12Z MODEL GUIDANCE IS IN RELATIVE
AGREEMENT EARLY IN THE EXTENDED...THEN SOLUTIONS DIVERGE LATER
THIS WEEK.

THE HOTTEST DAY IN THE EXTENDED PERIOD WILL BE ON TUESDAY...WHERE
TIED OR NEW RECORDS MAY BE IN THE OFFING. AFTER A WARM START TO THE
DAY WITH MORNING LOWS IN THE 60S...H850 TEMPS ARE FORECAST TO CLIMB TO
BETWEEN +28C TO +30C BY LATE TUESDAY AFTERNOON AHEAD OF A STRONG
COLD FRONT SITUATED OVER SOUTHERN CANADA. THIS WILL TRANSLATE TO
AFTERNOON TEMPERATURES IN THE MID TO UPPER 90S...POSSIBLY EVEN 100
DEGREES FOR LOCATIONS IN THE SOUTH CENTRAL. LOOKING AT RECORD
WARMEST LOWS FOR AUGUST 20TH FOR THE MAJOR CITIES IN WEST AND
CENTRAL NORTH DAKOTA...DICKINSON (65F SET IN 1963) AND JAMESTOWN
(68F SET IN 2003) HAVE THE BEST CHANCE OF BEING TIED OR
BROKEN...WHILE OTHER CITIES MAY MISS BY A FEW DEGREES. IN REGARDS TO
RECORD DAYTIME HIGHS...BISMARCK REMAINS ON TRACK OF TYING THE
PREVIOUS RECORD OF 100 DEGREES IN 1976. EVEN THOUGH MOST LOCATIONS
WILL NOT REALIZE RECORD HIGHS...HEAT INDICES WILL CLIMB TO NEAR 100
DEGREES ACROSS THE SOUTH. HEAT INDICES ARE FORECAST TO APPROACH
HEAT ADVISORY CRITERIA TO WHERE ONE MAY BE NEEDED...BUT WILL ALLOW
FUTURE SHIFTS TO FURTHER EVALUATE. FOR NOW WILL FOLLOW THE PREVIOUS
SHIFT IN HIGHLIGHTING IT IN THE HAZARDOUS WEATHER OUTLOOK.

A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE STATE TUESDAY
NIGHT/WEDNESDAY...ALLOWING FOR H850 TEMPS TO DROP TO BETWEEN +16C
NORTH TO +21C SOUTHWEST. AT THE SURFACE...A 10 TO 15 DEGREE DROP
INTO THE 80S IS FORECAST...BRINGING TEMPERATURES TO WITHIN
SEASONABLE NORMS. FOR THE REST OF THE EXTENDED...DAYTIME
TEMPERATURES WILL REMAIN IN THE 80S...WITH OVERNIGHT TEMPERATURES IN
THE 50S AND 60S.

IN REGARDS TO THE POTENTIAL FOR PRECIPITATION...HAVE OPTED TO KEEP
SLIGHT CHANCE POPS AHEAD OF THE SOUTHWARD MOVING FRONT TUESDAY AND
WEDNESDAY. FOR THE REMAINDER OF THE PERIOD...SOUTHWEST FLOW ALOFT
WILL ALLOW FOR MULTIPLE SHORTWAVES TO MOVE OVER THE NORTHERN PLAINS.
DISAGREEMENT BETWEEN THE 12Z GFS/GEM AND 12Z ECWMF CONTINUES TO BE A
PROBLEM. THIS IS MOST PREVALENT ON THURSDAY AND FRIDAY...WHERE THE
ECWMF CONTINUES TO PAINT QPF ACROSS THE AREA WITH A STRONGER
SHORTWAVE...WHILE THE GFS/GEM CONTINUES TO BE VOID OF ANY
PRECIPITATION. HAVE OPTED TO DEVIATE FROM THE ALLBLEND
SOLUTION...CUTTING BACK ON POPS AND REDUCING THEM TO LOW END SLIGHT
CHANCE. FOR SATURDAY AND SUNDAY...ANOTHER SHORTWAVE WILL BRING
CONTINUED CHANCES FOR PRECIPITATION TO THE REGION.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 625 PM CDT SUN AUG 18 2013

FOR THE MOST PART VFR CONDITIONS ARE EXPECTED OVER WESTERN AND
CENTRAL NORTH DAKOTA THROUGH THE TAF PERIOD...BUT FOR THE EVENING
THERE ARE TWO LINES OF INSTABILITY THAT WILL BE A FOCUS FOR POSSIBLE
THUNDERSTORM DEVELOPMENT. ONE LINE IS A SURFACE TROUGH OF LOW
PRESSURE THAT EXTENDED FROM NEAR PEMBINA IN THE NORTHEAST CORNER OF
NORTH DAKOTA TO NEAR KJMS TO NEAR LINTON IN NORTH DAKOTA AND
MOBRIDGE IN SOUTH DAKOTA. ANOTHER LINE FOR TSTM DEVELOPMENT IS
ASSOCIATED WITH UPPER LEVEL ENERGY THAT EXTENDED FROM THE BRANDON
MANITOBA AREA TO NEAR KMOT TO NEAR KDIK.

LATEST RADAR AND SATELLITE LOOPS INDICATE LIGHT SHOWERS WITH
ISOLATED THUNDERSTORMS WILL CONTINUE MOVING EASTWARD OVER WESTERN
AND CENTRAL NORTH DAKOTA THIS EVENING. HOWEVER...SCATTERED COVERAGE
IS EXPECTED SO ONLY INDICATED VCTS IN KMOT/KBIS/KJMS TAF
SITES...WITH A TEMPO GROUP IN KJMS AS THIS IS THE AREA WHERE THE
BEST CHANCE OF THUNDERSTORM DEVELOPMENT EXISTS FOR THE EVENING
HOURS...AND AT KDIK WHERE RECENT THUNDERSTORMS DEVELOPED. AFTER THIS
EVENING...VFR CONDITIONS AND LIGHT/VARIABLE WINDS ARE EXPECTED
OVER WESTERN AND CENTRAL NORTH DAKOTA THROUGH THE REMAINDER OF THE
TAF PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JV
SHORT TERM...TM
LONG TERM...LTH
AVIATION...JV
Hazardous weather outlook, Aug 18, 3:37 PM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
337 PM CDT SUN AUG 18 2013

NDZ001>005-009>013-017>023-031>034-040>044-192045-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-
ADAMS-
337 PM CDT SUN AUG 18 2013 /237 PM MDT SUN AUG 18 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG COLD FRONT WILL PUSH THROUGH TUESDAY EVENING THROUGH
TUESDAY NIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DURING
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ025-035>037-045>048-050-051-192045-
FOSTER-BURLEIGH-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
337 PM CDT SUN AUG 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATER THIS AFTERNOON AND
EVENING. SOME OF THE STORMS COULD BECOME SEVERE. THE PRIMARY
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT INDICES ACROSS SOUTH CENTRAL NORTH DAKOTA TUESDAY AFTERNOON
WILL BE NEAR 100 DEGREES. ACTUAL AIR TEMPERATURES WILL BE IN THE
UPPER 90S WITH THE HUMIDITY ADDING A SLIGHT INCREASE TO THE HEAT
INDEX...NUDGING IT CLOSE TO HEAT ADVISORY CRITERIA. A HEAT
ADVISORY MAY BECOME NECESSARY IN FUTURE FORECASTS.

A STRONG COLD FRONT WILL PUSH THROUGH TUESDAY EVENING THROUGH
TUESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.

TM/LTH

In the hours before

Special weather statement, Aug 18, 9:33 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
933 PM CDT SUN AUG 18 2013

NDZ035-036-190300-
BURLEIGH-KIDDER-
933 PM CDT SUN AUG 18 2013

...SPECIAL WEATHER STATEMENT...

AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF DRISCOLL...OR 26 MILES EAST
OF BISMARCK...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DRISCOLL...
  STEELE...
  DAWSON...
  LAKE ISABEL...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

VINING
Special weather statement, Aug 18, 9:58 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
958 PM CDT SUN AUG 18 2013

NDZ036-190330-
KIDDER-
958 PM CDT SUN AUG 18 2013

...SPECIAL WEATHER STATEMENT...

AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STEELE...OR 40 MILES EAST OF BISMARCK...
MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STEELE...
  DAWSON...
  LAKE ISABEL...
  TAPPEN...
  CRYSTAL SPRINGS...

THIS STORM WILL AFFECT INTERSTATE 94 IN KIDDER COUNTY THROUGH 1045
PM CDT.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

VINING
Special weather statement, Aug 18, 10:29 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1029 PM CDT SUN AUG 18 2013

NDZ036-037-190400-
KIDDER-STUTSMAN-
1029 PM CDT SUN AUG 18 2013

...SPECIAL WEATHER STATEMENT...

AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DAWSON AND TAPPEN...OR 45 MILES WEST OF
JAMESTOWN...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM THROUGH 1115 PM CDT INCLUDE...
  CRYSTAL SPRINGS...
  CHASE LAKE...
  MEDINA...
  CLEVELAND...

THIS STORM WILL AFFECT INTERSTATE 94 IN EASTERN KIDDER AND INTO
WESTERN STUTSMAN COUNTY.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

VINING

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.